Author Topic: Benadryl safe  (Read 507 times)

[Buddie]

Benadryl safe
« on: April 06, 2022, 03:00:49 pm »
Hello!

When you put Klonapin and Benadryl in any online medication interaction checker it's a big NO due to increased sedation and possibility of respiratory distress or something? I'm medication phobic but have NOT been sleeping. Usually 1 Benadryl does the trick (prior to benzo). Is it safe for me to try this while tapering my benzo? My Dr thought fine as long as I would not drive. I just dont want to die in my sleep...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benadryl safe
« Reply #1 on: April 30, 2022, 07:49:56 pm »
Unless they're being chased with alcohol, I can't imagine even a small adult having a problem with 0.46 K and 25mg of Benadryl mixed together.  However, I make no endorsement or claim that nothing can happen.  I take quite a bit of Benadryl and the main problem is tolerance.  It develops fast.  What 25mg did for me this week will take 50mg to do the same thing next week.  I find if I lay off of it for 5 or 6 days, tolerance seems to reset back to a lower dose and the cycle starts over.  Diphenhydramine is an anti-cholinergic, the use of which has been linked to dementia, but no specific study names Benadryl as causing dementia.  I'm going to speculate that the risk is dementia is probably far greater with long term benzo usage vs. diphenhydramine.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benadryl safe
« Reply #2 on: May 23, 2022, 05:57:53 am »
Agree with everything Enuf said. I think it's unlikely to do any harm. Just make sure you keep tapering the benzo, so your body doesn't suddenly now need both drugs to sleep. Also, benadryl can sometimes give folks heart palpitations. So just keep an eye on that. Not dangerous
 - just annoying. Hope you get some sleep.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.